MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ
Model Number 3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
This cer (b)(4) will address the event device 2 of 2.Cer (b)(4) will address the event device 1 of 2.Procedure performed - robotic gastric sleeve."i need to bring to your attention that dr.[doctor's name] has had 2 different cases where the ctr71 trocar broke and pieces needed to be removed from the patient.The lot number from the trocar used in his case today is 1288495." additional information was received via telephone from the territory manager on 07-june-2017.The "dog bone" clamp was placed on the trocar and the surgeon advanced the scope and the trocar cracked in half.The break was a clean break and the surgeon retrieved approximately 1" of the broken trocar out of the patient's abdomen.The trocar was replaced and the surgery was completed without incident.Type of intervention - 1" of the broken trocar was retrieved from the patient's abdomen.Patient status - unknown.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of a fractured cannula.The wall thickness of the cannula was measured and was found to be uneven.The likely root cause of the fracture is the uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.The event product was manufactured prior to the process enhancements.This report is to follow up medwatch # mw5070191.
 
Event or Problem Description
Additional information received vial mail on 22-june-2017 from medwatch #mw5070191: department of health & human services."applied kii optical 12 x 150 was used and broke in half when lens was inserted into it.Bottom half was retrieved from pt's abdomen and no injury was noted".

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6644185
Report Number2027111-2017-01862
Device Sequence Number16375200
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)200206(30)01(10)1288495
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
3
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2020
Device Model Number3
Device Catalogue Number3
Device Lot Number1288495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1